USMLE Q Bank Step 2 CK- 399




A 10-year-old boy is brought to the emergency room by his mother due to a long active seizure. He was hospitalized two months ago for status epilepticus and was prescribed valproic acid.

What is the first step of action?

A-Intravenous injection of haloperidol

B-Intravenous fluids

C-Airway stabilization and 100% oxygen

D-Gastric lavage

E-Electroencephalogram (EEG)




Answer:

The first step of action for any patient in status epilepticus is to restore an airway, a part of APC (Airway, Breathing, Circulation). Intravenous anticonvulsant and fluids should be administered after that. This patient was diagnosed with epilepsy and is taking treatment so, no need for EEG. Gastric lavage should be done in cases of seizures caused by ingestion of toxic substance which is not the case here.

The correct answer is C






2 thoughts on “USMLE Q Bank Step 2 CK- 399”

  1. Yes all of them are correct but the questions asked about the first step which is C. Thank you Dr Mike

Leave a Comment